Alert archive / Indiana / Wind Advisories in 2019
Wind Advisory 5, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Mar 13, 2019, 3:37 PM EDT for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Mar 14, 2019, 1:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 3:37 PM EDT (19:37 UTC)
- In effect from
- Mar 14, 2019, 1:00 PM EDT
- Expired
- Mar 14, 2019, 11:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2382 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
932 WWUS73 KIWX 131937 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 337 PM EDT Wed Mar 13 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-140345- /O.NEW.KIWX.WI.Y.0005.190314T1500Z-190315T0000Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 337 PM EDT Wed Mar 13 2019 /237 PM CDT Wed Mar 13 2019/ ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 8 PM EDT /7 PM CDT/ THURSDAY... The National Weather Service in Northern Indiana has issued a Wind Advisory...which is in effect from 11 AM EDT /10 AM CDT/ to 8 PM EDT /7 PM CDT/ Thursday. HAZARDOUS WEATHER... * Southwest winds of 25 to 30 mph with gusts to 45 mph can be expected from late Thursday morning into the early evening hours. These strong winds will not be associated with the expected thunderstorms on Thursday. * Isolated gusts to 50 mph will be possible. IMPACTS... * Isolated tree and power line damage is possible. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
642 WWUS73 KIWX 140657 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 257 AM EDT Thu Mar 14 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-141500- /O.EXT.KIWX.WI.Y.0005.190314T1700Z-190315T0000Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 257 AM EDT Thu Mar 14 2019 /157 AM CDT Thu Mar 14 2019/ ...WIND ADVISORY NOW IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... HAZARDOUS WEATHER... * South to southwest winds of 20 to 30 mph with gusts to 45 mph are expected this afternoon. * Stronger wind gusts are possible with thunderstorms. IMPACTS... * Isolated tree and power line damage is possible. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
378 WWUS73 KIWX 141423 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1023 AM EDT Thu Mar 14 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-142300- /O.CON.KIWX.WI.Y.0005.190314T1700Z-190315T0000Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1023 AM EDT Thu Mar 14 2019 /923 AM CDT Thu Mar 14 2019/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... HAZARDOUS WEATHER... * South to southwest winds of 20 to 30 mph with gusts to 45 mph are expected this afternoon. * Stronger wind gusts are possible with thunderstorms. IMPACTS... * Isolated tree and power line damage is possible. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
190 WWUS73 KIWX 142250 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 650 PM EDT Thu Mar 14 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-150300- /O.EXT.KIWX.WI.Y.0005.000000T0000Z-190315T0300Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 650 PM EDT Thu Mar 14 2019 /550 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... The Wind Advisory is now in effect until 11 PM EDT /10 PM CDT/ this evening. HAZARDOUS WEATHER... * Southwest winds of 20 to 30 mph with gusts to 45 mph. Isolated gusts to 50 mph are possible. * Winds will slowly diminish by late evening. IMPACTS... * Isolated tree and power line damage is possible. * Unsecured outdoor objects will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or gusts of 45 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
872 WWUS73 KIWX 150300 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1100 PM EDT Thu Mar 14 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-150400- /O.EXP.KIWX.WI.Y.0005.000000T0000Z-190315T0300Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 1100 PM EDT Thu Mar 14 2019 /1000 PM CDT Thu Mar 14 2019/ ...WIND ADVISORY WILL EXPIRE AT 11 PM EDT /10 PM CDT/ THIS EVENING... Windy conditions will persist overnight, but will continue to gradually diminish in magnitude. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 13, 1:45 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Mar 13, 1:45 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 145 PM EDT Wed Mar 13 2019 .SYNOPSIS... Issued at 326 AM EDT Wed Mar 13 2019 A warm front will lift through with rain chances this morning into early this afternoon, and much warmer temperatures into the 50s and low 60s by later this afternoon and evening. A strong frontal boundary will bring showers and perhaps a few thunderstorms back into the forecast tonight into Thursday. It will become very windy otherwise on Thursday with highs reaching well into the 60s to near 70 degrees. Much cooler air will then funnel in behind this front into Thursday night and Friday with scattered showers possible. This will be followed by cooler and mainly dry conditions this weekend into early next week. && .SHORT TERM...(Today through Thursday) Issued at 326 AM EDT Wed Mar 13 2019 Warm/moist surge, leading deep low pressure emerging over the Central Highs Plains, will lift through this morning into early this afternoon with chances for rain showers. More pronounced mid level moisture transport/forcing will clip areas north of US 24 with higher chances for measurable rain. Overall nebulous deep layer support should limit rainfall amounts to less than a quarter inch. Warmer/dry conditions in wake of this elevated warm front and associated lead shortwave mid afternoon through early evening will give way to renewed rain chances later tonight-Thursday morning as warm conveyor belt edges in advance of deep occlusion lifting into the Upper Midwest. High moisture content and some weak elevated instability could result in some brief heavier rainfall rates and thunder during this time. Strong gradient winds and chances for strong/severe convection then become a concern by Thursday afternoon as the system occluded front pushes in and temps push the mid 60s to near 70F. Cooling/drying aloft and very strong southwest flow over an increasingly moist boundary layer (sfc dewpoints into the 50s) hints at the potential for low topped supercells or a thin linear segment on the edge of incoming cold core/vort max. This has been upgraded to slight risk from SPC for mainly wind (shear largely unidirectional). Winds will be gusty outside of any convection regardless on Thursday with advisory level gusts possible for a time late morning and afternoon. && .LONG TERM...(Friday through Tuesday) Issued at 326 AM EDT Wed Mar 13 2019 A northern stream shortwave will trail the main low pressure system through the area later Thursday night into Friday. Cold advection and wrap around moisture with this low-mid level trough axis should result in cloudy skies, much cooler temps, and scattered rain showers. Benign, yet cool, west-northwest flow then sets up behind this system for the weekend into early next week. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 136 PM EDT Wed Mar 13 2019 An active TAF period is in the forecast as a powerful surface low lifts north and east from the southern Rockies. A batch of showers approaching SBN at this hour is the only hiccup in VFR conditions within the next six hours. After 00z, winds through the lowest 2K FT will increase in response to the incoming low. There is only medium confidence in regards to the timing of -SHRA in the 05/06Z range and the associated ceilings. Some guidance tanks ceilings to about 2K FT after the -SHRA tracks through. However, there is high confidence in high BKN skies near 14z, and surface wind gusts in the 30-35 KT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Brown Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 13, 3:29 AM EDT, 12 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 329 AM EDT Wed Mar 13 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140730- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 329 AM EDT Wed Mar 13 2019 /229 AM CDT Wed Mar 13 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. There is a low chance for thunderstorms later tonight. Strong to severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms on Thursday. The best chance for thunderstorms will come Thursday afternoon when isolated wind gusts over 50 mph will be possible. Outside of any thunderstorms, strong southwest winds gusting to 40 to 45 mph will be common. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Indiana, 2019Wind Advisories in Ohio, 2019Wind Advisories in Michigan, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.